Hail, Richmond
- When
- April 22, 3:35 PM EST
- Where
- Richmond County, Augusta
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.483, -81.967
Public reported 1/2 inch hail on Peach Tree road and Peach Pond road.
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Apr 22, 1:45 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
245 PM EDT FRI APR 22 2005
.SHORT TERM (TNGT-MON)...
ON GOING SEVERE WEATHER WILL CONTINUE THRU THE EVENING. COLD FRONT
MOVES THRU LATER TNGT AND TSRA BE ON THE DECREASE. STRONG COLD FRONT
WILL LOWER MAX TEMPS INTO THE LOWER 60S BY SUN. STRONG WINDS
EXPECTED SATURDAY AND WILL ISSUE A LAKE WIND ADVISORY...STARTING
AROUND MIDNIGHT TONIGHT AS WINDS SHOULD BECOME 10/20 AND GUSTY.
WINDS WILL DECREASE SATURDAY NIGHT AND NOT AS STRONG ON SUNDAY. WILL
STAY CLOSE TO MOS MAX/MIN TEMPS.
&&
.LONG TERM (TUE-FRI)...
HIGH PRESSURE MOVES OFFSHORE MONDAY. A COLD FRONT MOVES INTO EASTERN
TN TUE EVE AND OFFSHORE WED EVE. COLD FRONT SLOWS WED AS UPPER FLOW
BECOMES NEARLY PARALLEL TO FRONT. HIGH PRESSURE BUILDS ACROSS THE
SOUTHEAST THU AND FRIDAY. WILL GENERALLY FOLLOW MOS MAX/MIN WITH
ONLY FEW ADJUSTMENTS.
&&
.AVIATION...
SQUALL LINE DEVELOPING IN CENTRAL AND NORTH GEORGIA THIS AFTERNOON
WILL MOVE EAST ACROSS CENTRAL SOUTH CAROLINA/CSRA DURING THE EVENING.
MVFR AT TIMES DUE TO SCATTERED TO NUMEROUS
THUNDERSTORMS...ESPECIALLY AFTER 00Z. EXPECT CLEARING AFTER
09Z...BUT WIND INCREASING WITH 25 KT GUSTS POSSIBLE TOWARD END OF
TAF PERIOD.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...SEVERE TSTM WATCH TIL 8 PM.
LAKE WIND ADVISORY FROM 1 AM TONIGHT TO 10 PM SAT.
GA...SEVERE TSTM WATCH TIL 8 PM.
LAKE WIND ADVISORY FROM 1 AM TONIGHT TO 10 PM SAT.
&&
25/25/19HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 720 AM EDT FRI APR 22 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-231100- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 720 AM EDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE EARLY MORNING HOURS SATURDAY. BREEZY CONDITIONS ARE EXPECTED SATURDAY AND SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 137 PM EDT FRI APR 22 2005 SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-222037- AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON -COLUMBIA-EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON -LINCOLN-MCCORMICK-MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND -SALUDA-SUMTER- INCLUDING THE CITIES OF AIKEN...AUGUSTA...BISHOPVILLE...COLUMBIA ...LEXINGTON...NEWBERRY...ORANGEBURG...SUMTER... 137 PM EDT FRI APR 22 2005 ...STRONG THUNDERSTORMS DEVELOPING IN NORTHEAST AND CENTRAL GEORGIA MOVING TOWARD SAVANNAH RIVER... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN NORTHEAST GEORGIA MOVING TOWARD THE AUGUSTA AREA AND PIEDMONT SOUTH CAROLINA. THE STRONGEST STORMS MAY MOVE INTO MCCORMICK...EDGEFIELD...SALUDA...AND NEWBERRY COUNTIES MAINLY AFTER 300 PM. THESE STORMS MAY PRODUCE STRONG GUSTY WINDS...HAIL...OCCASIONAL LIGHTNING...AND BRIEF HEAVY DOWNPOURS. A FEW OF THESE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING ACROSS THE CENTRAL SAVANNAH RIVER AREA AND MIDLANDS OF SOUTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. AWP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
418 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL NORTH AUGUSTA 33.52N 81.96W
04/22/2005 1.75 INCH AIKEN SC AMATEUR RADIO
GOLFBALL SIZE HAIL IN THE CITY OF NORTH AUGUSTA.
&&
DSThe Columbia radar (KCAE), 94 km away, was scanning. The volume nearest the first event began at 20:36 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Public reported 1/2 inch hail on Peach Tree road and Peach Pond road.
Public reported couple of trees down and shingles blow off roof.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450824, 5450825.